Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 150, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 26, 2011, 2:12 AM CDT for Grant Parish, LaSalle Parish, Louisiana. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2011, 2:12 AM CDT (07:12 UTC)
- Expired
- Apr 26, 2011, 3:00 AM CDT
- In force
- 48 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Grant Parish, LA, LaSalle Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 2:40 AM CDT | TSTM WND DMG | 2 N Jena, LA | TREE REPORTED DOWN ON HIGHWAY 503 |
| Apr 26, 2:40 AM CDT | TORNADO | 2 N Jena, LA | DAMAGE REPORTS FROM EMERGENCY MANAGER OF TREES AND POWERLINES DOWN IN SUMMERVILLE APPEARS TO BE TORNADO DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 782 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 553 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 15.0
The text
As transmitted, in the capitals the NWS used until 2016.
919
WUUS54 KSHV 260712
SVRSHV
LAC043-059-260800-
/O.NEW.KSHV.SV.W.0150.110426T0712Z-110426T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
212 AM CDT TUE APR 26 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN GRANT PARISH IN NORTH CENTRAL LOUISIANA...
LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 300 AM CDT
* AT 208 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES SOUTHWEST OF MIDWAY...OR 21 MILES NORTH OF PINEVILLE...AND
MOVING EAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLLA
AND JENA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3132 9207 3133 9209 3136 9208 3140 9214
3147 9217 3148 9222 3143 9244 3169 9247
3183 9233 3184 9233 3193 9224 3193 9200
3133 9200
TIME...MOT...LOC 0712Z 259DEG 48KT 3163 9225
$$
241 follow-up statement
595
WWUS54 KSHV 260733
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
233 AM CDT TUE APR 26 2011
LAC043-260743-
/O.CAN.KSHV.SV.W.0150.000000T0000Z-110426T0800Z/
GRANT LA-
233 AM CDT TUE APR 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR GRANT PARISH IS CANCELLED...
LAT...LON 3133 9204 3132 9207 3133 9209 3136 9208
3140 9214 3147 9217 3148 9221 3150 9222
3151 9226 3167 9228 3188 9218 3193 9200
3133 9200
TIME...MOT...LOC 0733Z 259DEG 48KT 3168 9193
$$
LAC059-260800-
/O.CON.KSHV.SV.W.0150.000000T0000Z-110426T0800Z/
LA SALLE LA-
233 AM CDT TUE APR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR LA SALLE PARISH...
AT 229 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 8 MILES EAST OF JENA...OR 30 MILES SOUTH OF
COLUMBIA...MOVING EAST AT 55 MPH.
LAT...LON 3133 9204 3132 9207 3133 9209 3136 9208
3140 9214 3147 9217 3148 9221 3150 9222
3151 9226 3167 9228 3188 9218 3193 9200
3133 9200
TIME...MOT...LOC 0733Z 259DEG 48KT 3168 9193
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:00 AM CDT, 12 minutes earlier.
Area forecast discussion, Apr 26, 2:00 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
200 AM CDT TUE APR 26 2011
.DISCUSSION...
ANOTHER UPDATE AS TOR WATCH #210 HAS BEEN REPLACED BY TOR WATCH
#212 WHICH DOES NOT INCLUDE ANY OF OUR EAST TEXAS OR NORTHERN
LOUISIANA COUNTIES. NO OTHER CHANGES ATTM...13.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 87 67 79 51 80 / 50 60 30 10 0
MLU 86 69 81 50 78 / 40 60 40 10 0
DEQ 78 59 72 43 76 / 60 70 40 10 0
TXK 82 67 76 47 78 / 60 70 30 10 0
ELD 84 64 76 47 76 / 60 70 40 10 0
TYR 85 65 76 48 79 / 20 60 10 10 0
GGG 86 65 77 48 79 / 30 60 10 10 0
LFK 90 70 81 50 82 / 20 50 20 10 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 AM CDT
WEDNESDAY FOR THE FOLLOWING ZONES:
LAZ001>006-010>014-017>022.
OK...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 AM CDT
WEDNESDAY FOR THE FOLLOWING ZONES:
TXZ124>126-136>138-149>153-165>167.
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112.
&&
13Hazardous weather outlook, Apr 25, 12:00 PM CDT, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON APR 25 2011 ARZ050-051-059>061-070>073-LAZ001>006-OKZ077-TXZ096-097-108>112- 124>126-136>138-261100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS- CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- 1200 PM CDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHEAST TEXAS... SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AS WELL AS NORTHWEST LOUISIANA. THERE WILL BE A HEIGHTENED THREAT FOR TORNADOES ALONG AND NORTHWEST OF THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS... SOUTHEAST OKLAHOMA AS WELL AS SOUTHWEST ARKANSAS. THIS HEIGHTENED THREAT WILL CONTINUE THROUGH THE OVERNIGHT HOURS AND SPREAD EASTWARD...ENCOMPASSING MORE OF SOUTHERN ARKANSAS AS WELL AS NORTHWEST LOUISIANA. TRAINING OF STORMS COULD DEVELOP ACROSS SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS THIS AFTERNOON AND CONTINUE THROUGH THE OVERNIGHT HOURS...RESULTING IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... STRONG TO SEVERE THUNDERSTORMS...PRODUCING LOCALLY HEAVY RAINFALL WILL CONTINUE TUESDAY INTO TUESDAY NIGHT ACROSS THE REGION. THE POTENTIAL FOR DAMAGING WIND GUSTS...HAIL AND TORNADOES WILL CONTINUE AS WELL WITH A PROLONGED HEAVY RAIN THREAT...MAINLY ACROSS SOUTHEAST OKLAHOMA INTO SOUTHWEST AND SOUTH CENTRAL ARKANSAS THROUGH TUESDAY NIGHT. A STRONG COLD FRONT WILL PUSH THROUGH THE REGION ON WEDNESDAY...BRINGING AN END TO THE THUNDERSTORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY...PERHAPS INTO TUESDAY AND TUESDAY NIGHT AS THERE WILL BE A PROLONGED THREAT OF WIDESPREAD SEVERE THUNDERSTORMS ACROSS THE REGION. LAZ010>014-017>022-TXZ149>153-165>167-261100- DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1200 PM CDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... MUCH OF THE UPPER LEVEL SUPPORT FOR WIDESPREAD SEVERE THUNDERSTORMS IS EXPECTED TO BE JUST NORTH OF THE REGION TODAY THROUGH TONIGHT. SEVERE THUNDERSTORMS WILL BE MORE ISOLATED IN NATURE...AND WILL DEPEND UPON LEFT OVER BOUNDARIES PRODUCED BY THUNDERSTORM ACTIVITY FURTHER NORTH. INSTABILITY WILL BE STRONG TODAY INTO THIS EVENING... THUS ANY STORMS THAT DEVELOP COULD QUICKLY BECOME SEVERE...PRODUCING LARGE HAIL...DAMAGING WIND GUSTS. AN ISOLATED TORNADO CANNOT BE COMPLETELY RULED OUT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE THREAT FOR MORE WIDESPREAD SEVERE THUNDERSTORMS APPEARS TO BE GREATER ACROSS THE REGION TUESDAY INTO TUESDAY NIGHT. WHILE THE GREATER THREAT WILL AGAIN BE JUST NORTH OF THE REGION...ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE CAPABILITY OF PRODUCING LARGE HAIL...DAMAGING WIND GUSTS AND ISOLATED TORNADOES. THE ACTIVITY SHOULD BE WINDING DOWN AHEAD OF A COLD FRONT WHICH SHOULD BE MOVING THROUGH THE REGION ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING WITH ACTIVATION MORE LIKELY NEEDED FOR TUESDAY THROUGH TUESDAY NIGHT.
In the hours before
Local storm report, Apr 25, 11:18 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1118 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM TSTM WND DMG LUFKIN 31.33N 94.73W
04/25/2011 ANGELINA TX LAW ENFORCEMENT
NUMEROUS TREES DOWN THROUGHOUT THE COUNTY INCLUDING 94
WEST...103 WEST...FM 1819 AND CHOPIN ROAD.
&&
BPARKERLocal storm report, Apr 25, 11:33 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1133 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM TSTM WND DMG 3 ESE EL DORADO 33.20N 92.61W
04/25/2011 UNION AR TRAINED SPOTTER
TREE LIMBS BROKEN AND DOWN BY EMS STATION.
&&
25Local storm report, Apr 25, 11:34 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1134 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM HAIL 3 ESE EL DORADO 33.20N 92.61W
04/25/2011 E0.88 INCH UNION AR TRAINED SPOTTER
&&
25Special weather statement, Apr 26, 12:44 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1244 AM CDT TUE APR 26 2011
ARZ060-061-071-072-260645-
COLUMBIA-HEMPSTEAD-LAFAYETTE-NEVADA-
1244 AM CDT TUE APR 26 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 145 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
NEVADA...HEMPSTEAD...COLUMBIA AND LAFAYETTE...
INCLUDING THE FOLLOWING LOCATIONS...
BLUFF CITY...BODCAW...LEWISVILLE...ROSSTON AND WILLISVILLE...
AT 1239 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF LEWISVILLE...
MOVING EAST AT 40 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
24Special weather statement, Apr 26, 1:16 AM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
116 AM CDT TUE APR 26 2011
LAZ019-021-022-260715-
CALDWELL-LA SALLE-WINN-
116 AM CDT TUE APR 26 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 215 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
CALDWELL...WINN AND LA SALLE...
INCLUDING THE FOLLOWING LOCATIONS...
CLARKS...COLUMBIA...GRAYSON...OLLA AND WINNFIELD...
AT 113 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES WEST OF WINNFIELD...MOVING
EAST AT 35 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
24Local storm report, Apr 26, 1:40 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
140 AM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TSTM WND DMG CAMPTI 31.90N 93.11W
04/25/2011 NATCHITOCHES LA LAW ENFORCEMENT
TWO TREES DOWN IN CAMPTI NEAR KEYS GROCERY AND MESSICK
ROAD. ALSO TREE ACROSS ROADWAY ON HWY 9 NEAR 71.
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:45 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 60 min |
| Apr 25, 9:28 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Claiborne, Webster | 62 min |
| Apr 25, 9:45 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Webster | 17 min |
| Apr 26, 12:35 AM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Winn | 41 min |
| Apr 26, 2:31 AM CDT | Tornado Warning | SHV | LaSalle | 29 min |
| Apr 26, 4:03 AM CDT | Lake Wind Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 27 hr |
| Apr 26, 9:49 AM CDT | River Flood Warning | SHV | Webster | 7 days |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.